Announcement

Collapse
No announcement yet.

considering a switch to Tecfidera

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    considering a switch to Tecfidera

    So, I am thinking about switching from Betaseron to an oral med. I'd like some feedback from others who have done this or are considering it.

    I've been on Beta for about 4 years. I've done well on it - no major relapses and and recent MRIs look good. So of course I am hesitant to change since this has been working so well for me. However, I am tired of the flu-like symptoms, which hit me hard about every 3 weeks. Also, I'm getting injection fatigue .... the welts on my body last about 3 weeks, and it seems that I am running out of locations to inject. I do inject manually, which has helped a bit, but the injections are still painful when the med goes in. I sorta dread my injection days.

    Has anyone gone off Beta, tried an oral med, and then returned to Beta? My doctor said I could do this if necessary.

    I appreciate your thoughts on this to help me make a decision. Thanks in advance!

    phoebe

    #2
    phoebe

    I didn't stay on Tec very long. It itched me pretty bad and I ha d trouble taking second pill in timely way. I just started Aubagio. I take one at bed time; no itching. I did have to appeal insurance stuff but its ok now.So far so good.
    [I]Tellnhelen
    Progressive Relapsing MS

    Comment


      #3
      I've been on Betaferon (Betaseron in the US) for 2,5 years and considering switching to Tecfidera. I've been stable with Betaferon: no bad MS symptoms, no clear relapses. I haven't had any MRI's done since my diagnosis.

      I can deal with the flu-like symptoms which I have every now and then, I take a small dose of ibuprofen to prevent them, and it works. The injection sites bruising is the only thing that bothers me, and I don't like the burning sensation during injecting myself.

      Did you switch to Tecfidera? Any problems with that?

      Comment


        #4
        I was on Betaseron for 4 years and like you, I had a very good track record with it as far as relapse and like you I had terrible welts and lumps and bumps and just cringed every time it was shot time. I also had terrible flu like symptoms which made me feel crappy all the time. I talked to my neuro and we decided to switch to Copaxone which was not for me. Recently, I switched to Tecfidera and have been on it for about a month. I wasn't aware that I hd to take it twice a day but ok, I can handle that. My biggest issue is tht I hve the flushing and itching which lasts about an hour. It's not the most comfortable but once it's gone, I feel totally fine. The bigger problem for me is that I am having stomach issues with it. Like heartburn and pain which lasts much longer.

        Good luck with whatever you choose to do.
        Sx's 5/1996 Dx'd 9/2011
        RRMS- Betaseron, Copaxone, Tecfidera, Aubagio
        Hope is the thing with feathers, that perches in the soul, and sings the tune without words, and never stops at all

        Comment


          #5
          I was on Betaseron for 12 years and did really well on it. I wanted to get off of it as soon as the oral meds began to be approved (got tired of being a human pincushion) and then switched to Tecfidera 4 years ago. Also did well on Tecfidera until I'd been on it for about 18 months and I began to itch over my entire body, getting worse every day. Apparently I had developed an allergic reaction to it and my neurologist took me off of it immediately.

          A short while after coming off Tecfidera, I switched to Plegridy (back to injections, but only once every other week) and did well for about a year. Then I began to have what I called "roaming aches" where I felt like I had aches from the worst bout of flu ever and the aches would roam throughout my body all day long. I also developed heavy sweats, as if I had a fever, and would have sweat rolling off my face and neck when I was least prepared for it. Once again my neurologist said it was a reaction to the drug and took me off of it.

          I've now been treatment-free for the past 10 weeks and have an appointment with my doctor coming up next month to discuss what treatment I will choose next. I would love to have the convenience of oral meds or the duration time of Plegridy but honestly, I had none of those issues with Betaseron and I don't know enough about any of the other drugs to speak to their effectiveness or side effects. Gotta make a decision soon though!
          Wendy
          "There are signs everywhere...."
          "Life is wasted if it's not lived as an adventure."

          Comment

          Working...
          X